Rashes with Ibrutinib: Hello, my mother is on... - CLL Support

CLL Support

20,579 members35,238 posts

Rashes with Ibrutinib

Vikpp profile image
18 Replies

Hello, my mother is on Ibrutinib for an year now and her blood counts are gradually improving. However, today I observed rashes on her arm which are non-itchy yet; appear to be Ibrutinib related. Pic attached. Has anyone experienced these? thanks. Vik

18 Replies
SofiaDeo profile image
SofiaDeo

Here's a link to over 1300 posts here, search terms "ibrutinib rash":

healthunlocked.com/search/p...

AussieNeil profile image
AussieNeilAdministrator in reply to SofiaDeo

Adding "Imbruvica" to the search query increases the number of returns to over 1,900, but the experiences of only two members are returned in the first page of results.

Unfortunately, the site search isn't sophisticated enough to return results for "Ibrutinib and rash", but just "Ibrutinib or rash" :( .

Neil

Vikpp profile image
Vikpp in reply to AussieNeil

Thanks Neil

Vikpp profile image
Vikpp in reply to SofiaDeo

Thanks Sofia

lankisterguy profile image
lankisterguyVolunteer

AussieNeil taught me how to use Google to get more useful results on our unlocked postings. Insert this string in a standard Google search box < site:healthunlocked.com cll support/Ibrutinib+skin+rash > it returns 189 results.

-

I have experienced Petechiae and occasionally mildly itchy skin and plaque psoriasis since 2006, but Ibrutinib really made the rash strongly itchy.

-

Over the years I've had many biopsies; dermatologists and pathologists postulated Psoriasis, Eczema, drug reactions, and more recently CTCL or Mycosis Fungoides. My CLL expert doctor thinks that my refractory HHV6a infection is the cause.

-

The common result from expert pathologists that ran flow cytometry on the biopsy, was finding many T-cells and CLL cells in a specific layer of my skin. But the puzzle is why they are there.

-

Our archives has 500 replies that mention skin issues and CLL:

healthunlocked.com/cllsuppo...

-

My most successful treatment was Photo therapy (lightbox treatment with UVB rays 3X per week- similar to a stand up tanning bed, but with medical precision on light frequency and duration).

-

In winter - dry cold weather, if it becomes itchy and bothersome, I use Triamcinolone Acetonide (prescription steroid cream) for 2-3 days then switch to a good moisturizer like CeraVe until the rash is well controlled.

-

Len

Vikpp profile image
Vikpp in reply to lankisterguy

Thanks Len. Sry for a late revert as I am in a different timezone. Good to know that it's nothing serious. Can it be that you have an allergic reaction to something that that you unknowingly consume regularly ?

PaulaS profile image
PaulaSVolunteer

Hello Vik, Is your Mum on any other drugs apart from Ibrutinib, which might have provoked the rash?

After having been on Ibrutinib for some time, I was prescribed Co-trimoxazole as a prophylatic against possible infections. Within a few days I started getting nasty spots then rashes. My haematologist suggested I stop the Co-trimoxazole, and gradually the rashes cleared up. He said I wasn't high risk for infections anyway, so should be OK without it. And I have been OK.

Ibrutinib does tend to cause skin problems for some people, and sometimes it's only when an extra drug is added, that the rashes appear. I've taken Co-Trimoxaole in the past and had no problems. It's as if our bodies are OK with a certain amount of medications, but adding an extra one can push our bodies into a bad reaction.

This might not be the case with your Mum, but it's something to bear in mind.

Paula

Vikpp profile image
Vikpp in reply to PaulaS

Thanks Paula for your revert and sry for a late revert as I am in a different timezone.

Yes, indeed, I think it's worth considering since she is on Valcivir (500 mg) which is an Anti viral drug that her hematologist has given since the start of covid for prevention. Other that that, she takes Febustat (for uric acid control, kidney related ) since an year, calcium (500 mg daily) and Moringa powder (organic health supplement) since 2 months. We are considering getting her covid vaccinated post which we can stop Valcivir and see.

Cheers, take care

Vik

Phyllis731 profile image
Phyllis731

The red blood spots (petecheae) are not uncommon. I have them on both upper arms, on upper stomache and quite a rash of them on top of one hand. My doctor is aware and watching it. An unwanted side effect of ibrutinib is bleeding and that's what you want to watch for...any blood in urine or dark stools or bleeding anywhere else.

Vikpp profile image
Vikpp in reply to Phyllis731

Noted Phyllis. Thanks

Ibru profile image
Ibru

My husband had a rash from Ibrutinib starting 14 days after he started on the drug. It lasted three weeks. He is still on ibrutinib 8 years later.

Vikpp profile image
Vikpp in reply to Ibru

Noted. Thanks

Tapps profile image
Tapps in reply to Ibru

what did the Doctor prescribe for the rash? And how long did it take to clear up ?

Ibru profile image
Ibru in reply to Tapps

It appeared 14 days after starting ibrutinib. Doc said if he could wait it out, it would probably disappear. He said to take Zyrtec. The rash was gone in 1-3 weeks, he discontinued the Zyertec and the rash has never returned. He is still on ibrutinib 8.5 years later.

street675 profile image
street675

I had a rash on the lower left arm and hand that appeared within thirty minutes. Took while to disappear. Happened about six weeks after starting ibrutinib. Do seem to get lots of under skin small bleed spots but doesn’t give any problems.

Vikpp profile image
Vikpp in reply to street675

oh ok. That's assuring. thanks.

BaseballGardener profile image
BaseballGardener

Ask your doctor about a prescription for Triamcinolone. It is a topical ointment which is used for inflammation.

VikPa profile image
VikPa in reply to BaseballGardener

Sure. Thanks

You may also like...